Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 144, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 10, 2005, 1:55 PM MDT for Sioux County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2005, 1:55 PM MDT (19:55 UTC)
- Expired
- Aug 10, 2005, 2:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 1:50 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 7.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:00 AM MDT, 9 hours 55 minutes earlier.
Area forecast discussion, Aug 10, 4:00 AM MDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 400 AM MDT WED AUG 10 2005 .SHORT TERM...WEAK SHORTWAVE RIDGING PREVAILS THIS AFTN WITH A SURFACE LOW DEVELOPING ACROSS NERN WY. APPEARS ENOUGH INSTABILITY AND LIFT TO GENERAGE SCT TSTMS THIS AFTN. TSTMS WILL BECOME MORE NUMEROUS THIS EVNG AS A COLD FRONT MOVES SWRD ACROSS OUR NRN ZONES AND CONTINUES ITS SWRD PROGRESS OVERNIGHT. TSTM CHANCES WILL DECREASE LATE TONIGHT WITH LOSS OF DAYTIME HEATING AND LACK OF LIFT. RUBIN .LONG TERM...THU AND BEYOND...UPPER RIDGE FLATTENS WITH GENERAL W FLOW ALOFT. UPPER TROF BRUSHES BY MAINLY N ON FRI/FRI NGT...HELPING TO DRIVE DECENT COLD FRONT SWD THRU MOST OF AREA BY SUNSET FRI. BEST POP PERIOD FRI AFTN INTO SAT MRNG MAINLY N/E SXNS IN UPSLOPE NERLY FLOW. BROAD WEAKLY CYCLONIC FLOW ALOFT LINGERS INTO SUN NGT OVER MT WITH A FEW WEAK IMPULSES MOVING THRU. STILL APPEARS THAT AIRMASS WILL NOT BE THAT UNSTABLE ON SUN AFTN/EVNG BUT HAVE KEPT IN SOME SMALL POPS FOR NOW. HGTS RISE MON INTO TUE AS UPR RDG TRIES TO POP BACK UP INTO THE REGION WITH GENERALLY DRY AND WARMER WX. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 10, 5:20 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 520 AM MDT WED AUG 10 2005 NEZ001>003-019>021-054-055-WYZ059-060-111130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA- 520 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER EASTERN WYOMING AND THEN MOVE INTO THE PANHANDLE. A FEW STORMS MAINLY OVER EAST CENTRAL WYOMING AND THE NORTHERN HALF OF THE PANHANDLE COULD BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG WINDS...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND THIS EVENING. WYZ061>070-111130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 520 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE REGION THIS AFTERNOON AND LINGER INTO EARLY THIS EVENING. A FEW OF THE STORMS ESPECIALLY EAST OF THE LARAMIE RANGE COULD BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN...ALONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:45 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.